Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 4, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Mar 6, 2012, 3:02 AM PST for Curry County, Oregon. It took effect at Mar 7, 2012, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 3:02 AM PST (11:02 UTC)
- In effect from
- Mar 7, 2012, 12:00 AM PST
- Expired
- Mar 7, 2012, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
County Curry County, OR
The radar
The Medford radar (KMAX), 130 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WWUS76 KMFR 061102 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 302 AM PST TUE MAR 6 2012 ORZ022-061915- /O.NEW.KMFR.FR.Y.0004.120307T0800Z-120307T1600Z/ /O.NEW.KMFR.FZ.A.0002.120307T0800Z-120307T1600Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...HARBOR...GOLD BEACH 302 AM PST TUE MAR 6 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TEMPERATURES...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S ALONG THE COAST AND INTO THE UPPER 20S TO LOW 30S JUST INLAND LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS IN THE ADVISORY AREA INCLUDE: BROOKINGS...GOLD BEACH. * LOCATIONS IN THE WARNING AREA INCLUDE: INLAND AREAS OF CURRY COUNTY AND HIGHER TERRAIN. * IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. SENSITIVE VEGETATION MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ021-061915- /O.NEW.KMFR.FZ.A.0002.120307T0800Z-120307T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 302 AM PST TUE MAR 6 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TEMPERATURES...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOW 30S LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... COQUILLE. * IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. SENSITIVE VEGETATION MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CC
4 follow-up statements
832 WWUS76 KMFR 061908 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1108 AM PST TUE MAR 6 2012 ORZ022-071200- /O.UPG.KMFR.FZ.A.0002.120307T0800Z-120307T1600Z/ /O.NEW.KMFR.FZ.W.0005.120307T0800Z-120307T1600Z/ /O.CON.KMFR.FR.Y.0004.120307T0800Z-120307T1600Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...HARBOR...GOLD BEACH 1108 AM PST TUE MAR 6 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. * TEMPERATURES...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S ALONG THE COAST AND INTO THE UPPER 20S TO LOW 30S JUST INLAND LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS IN THE FROST ADVISORY AREA INCLUDE: BROOKINGS...GOLD BEACH. * LOCATIONS IN THE FREEZE WARNING AREA INCLUDE: AREAS JUST INLAND FROM THE COAST IN CURRY COUNTY AND HIGHER TERRAIN. * IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS. UNPROTECTED WATER PIPES IN THE FREEZE WARNING AREA COULD FREEZE AND BURST. SENSITIVE VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-071200- /O.UPG.KMFR.FZ.A.0002.120307T0800Z-120307T1600Z/ /O.NEW.KMFR.FZ.W.0005.120307T0800Z-120307T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 1108 AM PST TUE MAR 6 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOW 30S LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... COQUILLE. * IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS. UNPROTECTED WATER PIPES COULD FREEZE AND BURST. SENSITIVE VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BTL
620 WWUS76 KMFR 062225 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 225 PM PST TUE MAR 6 2012 ORZ022-071200- /O.CON.KMFR.FZ.W.0005.120307T0800Z-120307T1600Z/ /O.CON.KMFR.FR.Y.0004.120307T0800Z-120307T1600Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...HARBOR...GOLD BEACH 225 PM PST TUE MAR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. * TEMPERATURES...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S ALONG THE COAST AND INTO THE UPPER 20S TO LOW 30S JUST INLAND LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS IN THE FROST ADVISORY AREA INCLUDE: BROOKINGS... GOLD BEACH. * LOCATIONS IN THE FREEZE WARNING AREA INCLUDE: AREAS JUST INLAND FROM THE COAST IN CURRY COUNTY AND HIGHER TERRAIN. * IMPACTS...LOCALIZED FROSTY CONDITIONS MAY DEVELOP ON ROADS ALONG AND NEAR WATER SOURCES. SENSITIVE VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-071200- /O.CON.KMFR.FZ.W.0005.120307T0800Z-120307T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 225 PM PST TUE MAR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. * TEMPERATURES...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOW 30S LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... COQUILLE. * IMPACTS...LOCALIZED FROSTY CONDITIONS MAY DEVELOP ON ROADS ALONG AND NEAR WATER SOURCES. SENSITIVE VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BTL
257 WWUS76 KMFR 071125 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 325 AM PST WED MAR 7 2012 ORZ021-071930- /O.NEW.KMFR.FR.Y.0005.120308T0900Z-120308T1600Z/ /O.CON.KMFR.FZ.W.0005.000000T0000Z-120307T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 325 AM PST WED MAR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURES...LOW TEMPERATURES WILL BE IN THE UPPER 20S TO LOW 30S EARLY THIS MORNING. TOMORROW MORNING...TEMPERATURES ARE EXPECTED TO LOWER INTO THE LOW TO MID 30S. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... COQUILLE. * IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS ALONG AND NEAR WATER SOURCES. UNPROTECTED WATER PIPES IN THE FREEZE WARNING AREA COULD FREEZE AND BURST. SENSITIVE VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-071600- /O.CON.KMFR.FZ.W.0005.000000T0000Z-120307T1600Z/ /O.CON.KMFR.FR.Y.0004.000000T0000Z-120307T1600Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...HARBOR...GOLD BEACH 325 AM PST WED MAR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURES...LOW TEMPERATURES WILL REACH THE LOW TO MID 30S ALONG THE COAST AND THE UPPER 20S TO LOW 30S JUST INLAND EARLY THIS MORNING. * LOCATIONS IN THE FROST ADVISORY AREA INCLUDE: BROOKINGS... GOLD BEACH. * LOCATIONS IN THE FREEZE WARNING AREA INCLUDE: AREAS JUST INLAND FROM THE COAST IN CURRY COUNTY AND OVER HIGHER TERRAIN. * IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS ALONG AND NEAR WATER SOURCES. UNPROTECTED WATER PIPES IN THE FREEZE WARNING AREA COULD FREEZE AND BURST. SENSITIVE VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CC
504 WWUS76 KMFR 071614 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 814 AM PST WED MAR 7 2012 ORZ021-080015- /O.EXP.KMFR.FZ.W.0005.000000T0000Z-120307T1600Z/ /O.CON.KMFR.FR.Y.0005.120308T0900Z-120308T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 814 AM PST WED MAR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY. * TEMPERATURES...LOW TEMPERATURES TONIGHT WILL BE IN THE LOWER TO MIDDLE 30S. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... COQUILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-071715- /O.EXP.KMFR.FZ.W.0005.000000T0000Z-120307T1600Z/ /O.EXP.KMFR.FR.Y.0004.000000T0000Z-120307T1600Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...HARBOR...GOLD BEACH 814 AM PST WED MAR 7 2012 ...FREEZE WARNING HAS EXPIRED... ...FROST ADVISORY HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ STOCKTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Mar 5, 9:09 PM PST, 5 hours 53 minutes earlier.
Area forecast discussion, Mar 5, 9:09 PM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
909 PM PST MON MAR 5 2012
.DISCUSSION...LIGHT PRECIPITATION THIS EVENING HAS BEEN MAINLY IN
WESTERN OREGON BUT IT WILL SPREAD ACROSS ALL OF OUR AREA TONIGHT. THERE
ARE THREE FEATURES OF INTEREST TONIGHT. THE FIRST FEATURE IS THE COLD
FRONT WHICH HAS MOVED SOUTHEAST INTO SOUTHERN KLAMATH AND LAKE
COUNTIES AND ACROSS INTO SISKIYOU COUNTY. THE FRONT SHOULD EXIT
OUR AREA AROUND MIDNIGHT. THE WIND ADVISORY FOR THE EAST SIDE HAS
VERIFIED WELL WITH A PEAK GUST TO 59 MPH AT SUMMER LAKE THIS
AFTERNOON AND IS ON TRACK TO END SHORTLY WITH WINDS CURRENTLY
GUSTING AT 45 MPH.
THE ESTIMATE BASED UPON PRECIPITATION AMOUNTS IS THAT 1 TO 4
INCHES OF SNOW HAS FALLEN IN THE SOUTHERN OREGON CASCADES SO FAR
AND THE TOTAL IS STILL ON TRACK TO END UP AS 4 TO 8 INCHES BY MID-
TUESDAY MORNING. SNOW LEVELS ON THE WEST SIDE HAVE FALLEN TO
AROUND 3500 FEET AND WILL CONTINUE TO FALL TO GENERALLY AROUND
1500 FEET. ELEVATIONS BETWEEN 1500 AND 2000 FEET ARE EXPECTED TO
RECEIVE LESS THAN A HALF INCH OF SNOW BUT AN INCH IS POSSIBLE IN
AREAS BETWEEN 2000 AND 3500 FEET. ON THE EAST SIDE AND IN NORTHERN
CALIFORNIA SNOW TOTALS ARE FORECAST AT UP TO 2 INCHES.
THE ADDITIONAL SNOWFALL TONIGHT WILL COME DUE TO THE OTHER TWO
FEATURES. THEY ARE A COUPLE OF SHORTWAVE TROUGHS WITH FIRST
OFFSHORE FROM SOUTHERN OREGON AT AROUND 128W AND THE SECOND TROUGH
OFFSHORE FROM CENTRAL OREGON AT 130W. THEY WILL CONTINUE TO SWING
SOUTHEASTWARD OVERNIGHT AND SHOULD PROVIDE BURSTS OF MORE
WIDESPREAD BUT STILL MAINLY LIGHT SHOWER COVERAGE BETWEEN MIDNIGHT AND
7 AM.
SHOWERS AND SNOW SHOWERS WILL TAPER OFF DURING THE DAY TUESDAY
WITH THE SNOW LEVEL RISING SLIGHTLY TO AROUND 2000 FEET AND MOST
OF THE FLURRIES AND LIGHT SHOWERS AT NORTHERLY FACING SLOPES IN
WESTERN OREGON SUCH AS THE UMPQUA DIVIDE IN SOUTHERN DOUGLAS COUNTY.
ANOTHER ASPECT OF NOTE FOR TUESDAY IS THAT THE JET STREAM WILL BE
PRESENT WITH NORTH WINDS OVER EASTERN OREGON. THIS WILL RESULT IN
BREEZY TO WINDY CONDITIONS...STRONGEST IN LAKE COUNTY TUESDAY
AFTERNOON AT 15 TO 25 MPH WITH GUSTS AROUND 35 MPH.
&&
.AVIATION...A COLD FRONT WILL EXIT THE EAST SIDE SHORTLY AFTER
MIDNIGHT BUT MVFR CIGS WITH MOUNTAIN OBSCURATIONS AND AREAS OF IFR
CIGS WILL CONTINUE THROUGH EARLY TUESDAY MORNING AS SCATTERED
SHOWERS AND SNOW SHOWERS MOVE ACROSS THE AREA. CONDITIONS WILL
IMPROVE TO VFR ON TUESDAY.
&&
.PREV DISCUSSION... /ISSUED 315 PM PST MON MAR 5 2012/
SHORT TERM...THE COLD FRONT IS ABOUT TO CROSS INTO COOS BAY THIS
AFTERNOON. SATELLITE IMAGERY SHOWS THE FRONT STRETCH BACK TO THE
SOUTHWEST TO ABOUT 100 MILES WEST OF BROOKINGS. RAIN HAS BEEN
REPORTED IN COOS AND WESTERN DOUGLAS COUNTIES. SOUTHWEST WINDS
HAVE ALSO PICKED UP ACROSS EASTERN OREGON WITH GUST UP TO 50 MPH
AT SUMMER LAKE. SNOW LEVEL IS ABOUT 3000 FEET FOR SOUTHWEST OREGON
AND ABOUT 6000 FEET EAST SIDE AND NORTHERN CALIFORNIA. HOWEVER AS
THE FRONT MOVES INLAND THIS EVENING AND OVERNIGHT SNOW LEVEL IS
EXPECTED TO LOWER TO BETWEEN 2000-3000 FOR SOUTHWEST OREGON AROUND
MIDNIGHT. SATELLITE SHOWS MOISTURE TRANSPORT FIELD IS RATHER
NARROW BUT THERE IS PLENTY OF DYNAMICS THAT WHEN COMBINED WITH
OROGRAPHIC LIFT COULD PRODUCE A 3 TO 4 HOUR BURST OF MODERATE TO
HEAVY SNOW OVER THE CASCADES.
BY DAY BREAK TUESDAY EXPECT THE SNOW LEVELS TO LOWER TO NEAR 1000
FEET BUT THE FRONT AND MOST OF THE MOISTURE WILL HAVE PUSHED INTO
LAKE COUNTY. THE LOW SNOW LEVEL HOWEVER COULD LEAD TO MIXED RAIN
AND SNOW AT OR NEAR THE VALLEY FLOOR BUT WITH LITTLE OR NO
ACCUMULATION. TUESDAY NIGHT COULD BE VERY COLD FOR KLAMATH LAKE
AND MODOC COUNTIES AS CLOUDS WILL HAVE CLEARED OUT AND COLD AIR
WILL HAVE MOVED INTO THE AREA...WHEREAS FOG COULD BE WIDESPREAD
FOR THE VALLEYS.
WEDNESDAY IS EXPECTED TO BE A TRANSITION DAY BACK TO WARMING AND
DRYING. HIGH PRESSURE AND RIDGING WILL MOVE INTO THE AREA
THURSDAY. HIGHS IN THE MID TO UPPER 60S FOR SOUTHERN OREGON ARE
NOT OUT OF THE QUESTION./FB
LONG TERM......FRIDAY THROUGH MONDAY...THE OPERATIONAL AND
ENSEMBLE MODELS AGREE ON THE OVERALL PATTERN IN THE EXTENDED BUT
DISAGREE ON THE DETAILS, MOSTLY WITH REGARDS TO TIMING. THE
FORECAST AREA WILL REMAIN UNDER A STRONG RIDGE OF HIGH PRESSURE
CENTERED FROM THE NORTHERN ROCKIES TO CALIFORNIA BY FRIDAY
MORNING. THIS SHOULD ALLOW US TO EKE OUT ONE LAST DRY DAY BEFORE
CHANGES COME FOR THE WEEKEND. BY EARLY SATURDAY MORNING, A COLD
FRONT IS EXPECTED TO BE MOVING EAST AND REACHING THE COAST AS A
SHORTWAVE MOVES THROUGH THE FAST SOUTHWEST FLOW. MOST OF THE
MODELS TEND TO AGREE THAT THIS FRONT WEAKENS OVER THE WESTERN HALF
OF THE CWA AS THE UPPER-LEVEL SUPPORT FOR IT WEAKENS AND SPLITS AS
IT MOVES EAST. A MUCH DEEPER LONGWAVE UPPER-LEVEL TROUGH AND ITS
ASSOCIATED COLD FRONT ARE THEN EXPECTED TO APPROACH FROM THE WEST
SUNDAY. AS USUAL...TIMING AND STRENGTH DIFFERENCES EXIST BETWEEN
EACH OF THE OPERATIONAL RUNS AND THE ENSEMBLES, BUT FOR SOME TIME
NOW, THEY ALL HAVE BEEN ADVERTISING A PATTERN CHANGE TO STORMIER
WEATHER FOR LATE IN THE WEEKEND OR EARLY NEXT WEEK. THE
OPERATIONAL RUN OF THE GFS IS NATURALLY FASTER IN THE ARRIVAL OF
THE LONGWAVE TROUGH AND PRECIPITATION ON SUNDAY WHILE THE ECMWF IS
NATURALLY SLOWER, WITH THE ENSEMBLES LOOKING CLOSER TO THE ECMWF
SOLUTION. THE CURRENT FCST IS A BLEND BETWEEN THE TWO SOLUTIONS
BUT WITH MORE WEIGHT TO THE ECMWF SOLUTION. EITHER WAY...IT
APPEARS TROUGHING WILL PERSIST OVER THE NORTHEASTERN PACIFIC TO
PROVIDE A WETTER AND COOLER PATTERN FOR MUCH OF NEXT WEEK./MAW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ030-031.
WINTER WEATHER ADVISORY UNTIL 7 AM PST TUESDAY FOR ORZ027-028.
CA...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ085.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM TO 7 PM PST TUESDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST
WEDNESDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST
WEDNESDAY FOR PZZ350.
SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM TUESDAY TO 10 PM PST
WEDNESDAY FOR PZZ370.
HAZARDOUS SEAS WARNING FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY
FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST WEDNESDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
FOR PZZ376.
DWHazardous weather outlook, Mar 5, 3:00 PM PST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 0300 PM PST MON MAR 5 2012 CAZ085-ORZ030-031-060600- MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 0300 PM PST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 10 PM PST TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-061500- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 0300 PM PST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:02 AM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 8 hr |
| Mar 6, 11:08 AM PST | Freeze Warning | MFR | Coos, Curry, Douglas | 21 hr |
Nearby
Frost Advisories in Oregon, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.